MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 7543645
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Neither the device nor applicable imaging films were returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.
 
Event or Problem Description
T was reported that patient underwent surgery due to lumbar disc protrusion in which spinal instrumentation was implanted.Post-op, around the middle of (b)(6) 2016, one screw was found broken.Patient underwent replacement surgery on (b)(6) 2016 in which screws were replaced with other manufacturer's products.
 
Additional Manufacturer Narrative
X-ray review: pre-op and post-op x-rays are shown for l5-s1 plif.Per report a 5.5 mm system was used with spacer.One of the sacral screws appears to be fractured.There is a paucity of bone growth through the interbody spacer at l5/s1 additionally at 8 months post-op likely contributing to the construct failure.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key6248749
Report Number1030489-2017-00092
Device Sequence Number1025186
Product Code KWP
UDI-Device Identifier00721902857539
UDI-Public00721902857539
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K031655
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7543645
Device Lot NumberH5162458
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/20/2016
Supplement Date Received by ManufacturerNot provided
01/24/2017
Initial Report FDA Received Date01/13/2017
Supplement Report FDA Received Date01/27/2017
09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR